Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Jackson, MS

March 15, 20254 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 15, 2025, 11:08 AM CDT for 4 counties in Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 11:08 AM CDT (16:08 UTC)
Expired
Mar 15, 2025, 12:15 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 5:58 AM CDTTornado WatchSPC7 hr
Mar 15, 10:31 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3142 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS54 KJAN 151608
SVRJAN
MSC015-043-083-133-151715-
/O.NEW.KJAN.SV.W.0101.250315T1608Z-250315T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1108 AM CDT Sat Mar 15 2025

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Sunflower County in northwestern Mississippi...
  Northwestern Carroll County in north central Mississippi...
  Western Grenada County in north central Mississippi...
  Leflore County in north central Mississippi...

* Until 1215 PM CDT.

* At 1107 AM CDT, severe thunderstorms were located along a line
  extending from near Doddsville to near Moorhead, moving east at 35
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Sunnyside, Morgan City, Schlater, Quito, and Itta Bena around 1115 
  AM CDT.
  Minter City around 1120 AM CDT.
  Greenwood, Money, and Sidon around 1125 AM CDT.
  Avalon around 1140 AM CDT.
  Teoc and Leflore around 1145 AM CDT.
  Malmaison and Holcomb around 1150 AM CDT.
  North Carrollton and Carrollton around 1155 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Mississippi. A Tornado Watch also remains in effect until 600 PM CDT
for central and north central Mississippi.

&&

LAT...LON 3338 8990 3337 9055 3368 9055 3381 9024
      3381 9018 3379 9017 3376 9019 3376 9025
      3374 9031 3370 9030 3370 9027 3374 9024
      3372 9022 3372 9014 3381 9014 3381 8998
      3382 8993 3390 8992 3389 8992
TIME...MOT...LOC 1607Z 253DEG 28KT 3368 9047 3341 9045 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 9:49 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 15, 9:49 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
949 AM CDT Sat Mar 15 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 934 AM CDT Sat Mar 15 2025

Local radars were lit up with severe convection over our western
and delta regional zones. A severe weather outbreak is still
expected today. The 12Z Sat JAN sounding a decent cap at 850mb
that has helped suppress convection over central and east
Mississippi so far but, that cap is expected to erode. Recent
light shower development along and south of Interstate 20 was
already showing signs that the cap was eroding. In addition strong
gusty winds were being observed. These wind gusts will become
stronger this afternoon prompting the issuance of a Wind Advisory
for gusts of 45-50mph even away from storms. Otherwise, the
current Tornado Watch for the western half of the area expires at
1PM. A second Tornado Watch covering the eastern half of MS will
likely be issued prior to 1PM. Tornadoes, some strong to violent
and long-tracked remain the main threat with the storms this
afternoon. Damaging wind gusts and large hail will also be
possible. /22/

&&

.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025

Saturday through next Friday...

Saturday: A severe weather outbreak is expected today through
this evening as all modes of severe weather will be possible
including strong to violent, long-track tornadoes. Damaging winds
60-70 mph and large hail will be likely as well. As a strong,
upper lvl trough pushes towards the area, the low-lvl jet will
strengthen during the afternoon over the region. As a result,
strong deep- layer shear/SRH and favorable instability in place
will lead to multiple rounds of convection with supercell
potential throughout mid morning until the evening.

A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.

Sunday through next Friday: Ridging pattern along with upper-lvl
zonal flow will filter into the region into next week. Temps will
start off cooler but will be near seasonal averages. Next chance
for rainfall will come on Wednesday as a shortwave trough swings
through the area. Mostly showers and a brief cooldown are expected
with this disturbance. /SW/EC/

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Sat Mar 15 2025

Poor flying conditions are expected this morning and aftn. MVFR
cigs and gusty winds 25-30kts wl prevail through the aftn away
from +TSRA that will become numerous across the area today. At
1130Z a band of +TSRA was noted on local radars across the nw.
This band will continue shifting east today while additional +TSRA
develop ahead of the band. Conditions are expected to improve
this evening with VFR conditions areawide by 06Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  51  65  40 /  90  40   0   0
Meridian      77  51  68  39 /  90  60   0   0
Vicksburg     76  50  64  40 /  90  30   0   0
Hattiesburg   78  53  73  41 /  80  30   0   0
Natchez       77  50  65  40 /  90  20   0   0
Greenville    72  48  59  40 /  90  30   0   0
Greenwood     75  50  61  38 / 100  50  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ030>033-037>039-
     043>046-048>052-054>058-062>066-072>074.

LA...None.
AR...None.
&&

/SW/22

In the hours before

Local storm report, Mar 15, 6:42 AM CDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Dmg     Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP
Local storm report, Mar 15, 6:45 AM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Hail             2 SE Dermott            33.50N 91.41W
03/15/2025  M0.25 Inch       Chicot             AR   Fire Dept/Rescue

&&

KP
Local storm report, Mar 15, 6:57 AM CDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tornado          Elliott                 33.69N 89.75W
03/15/2025                   Grenada            MS   Law Enforcement

            Report of extensive damage to Elliott
            community; downed power lines and multiple
            residences destroyed.

&&

KP
Local storm report, Mar 15, 8:17 AM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
817 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     Tstm Wnd Dmg     5 ESE Mer Rouge         32.74N 91.72W
03/15/2025                   Morehouse          LA   Law Enforcement

            Report of downed tree.

&&

KP
Local storm report, Mar 15, 8:28 AM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
828 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     Tstm Wnd Gst     1 WSW Valley Hill       33.50N 90.08W
03/15/2025  M58 MPH          Carroll            MS   ASOS

&&

KP
Special weather statement, Mar 15, 9:06 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
906 AM CDT Sat Mar 15 2025

MSZ026>028-036-151445-
Carroll MS-Grenada MS-Montgomery MS-Holmes MS-
906 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLMES...CARROLL...
GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 945 AM CDT...

At 906 AM CDT, Doppler radar was tracking a strong thunderstorm near
Emory, or 7 miles northeast of Lexington, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Black Hawk, Coila, and Emory around 910 AM CDT.
  Winona, North Carrollton, and Carrollton around 920 AM CDT.
  Jefferson and Duck Hill around 930 AM CDT.
  Grenada and Elliott around 935 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 100 PM CDT for central and
north central Mississippi.

&&

LAT...LON 3383 8951 3375 8951 3312 8987 3312 9011
      3381 9006 3381 8998 3382 8998 3383 8992
TIME...MOT...LOC 1406Z 203DEG 52KT 3321 8999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:35 PM CDTSpecial Weather StatementJANBolivar55 min
Mar 14, 8:31 PM CDTSpecial Weather StatementJANSunflower59 min
Mar 14, 9:28 PM CDTSpecial Weather StatementJANIssaquena, Sharkey62 min
Mar 14, 10:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington62 min
Mar 14, 11:11 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower64 min
Mar 14, 11:58 PM CDTTornado Warning Tornado observedJANCarroll, Grenada, Leflore, Montgomery, Webster62 min
Mar 15, 12:28 AM CDTTornado WarningJANGrenada47 min
Mar 15, 12:36 AM CDTSpecial Weather StatementJANNewton, Scott54 min
Mar 15, 12:47 AM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Mar 15, 1:22 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston64 min
Mar 15, 1:31 AM CDTSpecial Weather StatementJANScott44 min
Mar 15, 1:44 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Winston61 min
Mar 15, 2:12 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston29 min
Mar 15, 2:22 AM CDTSpecial Weather StatementJANNewton38 min
Mar 15, 2:38 AM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 15, 2:57 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton63 min
Mar 15, 3:16 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 15, 3:33 AM CDTSpecial Weather StatementJANLowndes27 min
Mar 15, 5:16 AM CDTSpecial Weather StatementJANBolivar29 min
Mar 15, 6:04 AM CDTSevere Thunderstorm WarningJANWashington56 min
Mar 15, 6:21 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington54 min
Mar 15, 7:14 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower46 min
Mar 15, 7:56 AM CDTFlash Flood WarningJANWashington4 hr
Mar 15, 7:56 AM CDTSevere Thunderstorm WarningJANWashington64 min
Mar 15, 7:57 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Mar 15, 8:30 AM CDTFlash Flood WarningJANBolivar4 hr
Mar 15, 8:34 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
Mar 15, 8:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Washington61 min
Mar 15, 9:06 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes39 min
Mar 15, 9:10 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington65 min
Mar 15, 9:32 AM CDTWind AdvisoryJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more9 hr
Mar 15, 9:43 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington62 min
Mar 15, 9:50 AM CDTTornado WarningJANIssaquena, Sharkey, Washington55 min
Mar 15, 10:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 15, 10:26 AM CDTTornado Warning Considerable damage threatJANHumphreys, Leflore, Sharkey, Sunflower, Washington64 min
Mar 15, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 15, 10:56 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Warren, Washington and 1 more64 min
Mar 15, 10:59 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln61 min
Mar 15, 11:04 AM CDTTornado WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington36 min
Mar 15, 11:18 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower57 min
Mar 15, 11:25 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington4 hr
Mar 15, 11:38 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo67 min
Mar 15, 11:50 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Yazoo55 min
Mar 15, 11:56 AM CDTTornado WarningJANCarroll, Grenada, Leflore, Montgomery49 min
Mar 15, 12:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHumphreys, Issaquena, Sharkey, Warren, Yazoo58 min
Mar 15, 12:02 PM CDTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 15, 12:31 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more59 min
Mar 15, 12:39 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatJANJefferson Davis, Lawrence, Marion66 min
Mar 15, 12:43 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more4 hr
Mar 15, 12:47 PM CDTTornado Warning Considerable damage threatJANRankin, Scott, Simpson, Smith30 min
Mar 15, 12:48 PM CDTTornado WarningJANJasper, Newton, Scott, Smith57 min
Mar 15, 12:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott27 min
Mar 15, 12:59 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
Mar 15, 1:26 PM CDTFlash Flood WarningJANChoctaw, Montgomery, Webster2 hr
Mar 15, 1:28 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson62 min
Mar 15, 1:30 PM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton60 min
Mar 15, 1:30 PM CDTTornado Warning Considerable damage threatJANCovington, Jones, Smith60 min
Mar 15, 1:32 PM CDTTornado Warning Considerable damage threatJANJefferson Davis, Lawrence, Marion58 min
Mar 15, 1:35 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster40 min
Mar 15, 1:42 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 15, 1:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo65 min
Mar 15, 2:03 PM CDTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones57 min
Mar 15, 2:09 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper66 min
Mar 15, 2:11 PM CDTTornado WarningJANLowndes, Noxubee43 min
Mar 15, 2:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster46 min
Mar 15, 2:16 PM CDTTornado WarningJANKemper44 min
Mar 15, 2:26 PM CDTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion64 min
Mar 15, 2:35 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson40 min
Mar 15, 2:35 PM CDTTornado Warning Tornado observedJANCovington, Jones, Smith26 min
Mar 15, 2:43 PM CDTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more4 hr
Mar 15, 2:49 PM CDTTornado Warning Tornado observedJANLauderdale, Newton56 min
Mar 15, 2:51 PM CDTTornado WarningJANMarion24 min
Mar 15, 3:02 PM CDTTornado Warning Considerable damage threatJANCovington, Jasper, Jefferson Davis, Jones, Lamar, Smith58 min
Mar 15, 3:16 PM CDTTornado WarningJANJasper, Lauderdale, Newton25 min
Mar 15, 3:18 PM CDTFlash Flood WarningJANClarke, Covington, Jasper, Jones, Kemper, Lauderdale and 2 more4 hr
Mar 15, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion55 min
Mar 15, 3:43 PM CDTTornado WarningJANKemper, Noxubee26 min
Mar 15, 3:45 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper, Lauderdale, Newton, Smith60 min
Mar 15, 3:50 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.